Volume 18, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Homological stability for diffeomorphism groups of high-dimensional handlebodies

Nathan Perlmutter

Algebraic & Geometric Topology 18 (2018) 2769–2820
Abstract

We prove a homological stability theorem for the diffeomorphism groups of high-dimensional manifolds with boundary, with respect to forming the boundary connected sum with the product Dp+1 × Sq for |q p| < min{p 2,q 3}. In a recent joint paper with B Botvinnik, we prove that there is an isomorphism

colimgH(BDiff((Dn+1 × Sn)g,D2n); )H (Q0BO(2n + 1)n+; )

in the case that n 4. By combining this “stable homology” calculation with the homological stability theorem of this paper, we obtain the isomorphism

Hk(BDiff((Dn+1 × Sn)g,D2n); )H k(Q0BO(2n + 1)n+; )

in the case that k 1 2(g 4).

Keywords
manifolds, homological stability, moduli spaces
Mathematical Subject Classification 2010
Primary: 57R15, 57R50, 57R65, 57S05
References
Publication
Received: 23 April 2017
Revised: 11 March 2018
Accepted: 22 March 2018
Published: 22 August 2018
Authors
Nathan Perlmutter
Department of Mathematics
Stanford University
Stanford, CA
United States